iCliniq logo

Ask a Doctor Online Now

HomeAnswersPediatricsfever with rashMy son has fever and vomited his malaria medicine. What to do?

What causes vomiting on the first dose of malaria medicine?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At December 20, 2016
Reviewed AtMay 17, 2024

Patient's Query

Hi doctor,

My son (2 years 8 months) was hospitalized due to fever along with a sand paper kind of rashes in the body for four days. He was suspected of dengue and the initial blood test showed IgG positive. Herewith I am attaching the discharge summary and all other reports. After getting discharged, he was completely active for two days. He was on antibiotic Ziprax for four days. Again, fever started and went up to 103 degrees Fahrenheit. The doctor has given malaria medicine. We like to get your opinion on this. My son vomited the first dose of the new medicine and I am afraid to give more doses. Other than fever, he is completely normal and his activity level is good.

Hello,

Welcome to icliniq.com.

1. Children vomit after giving malaria medication (Chloroquine). If the child has vomited the medicine immediately after consumption that dose is missed. Hence, it should be repeated.

2. I suggest syrup Emeset (Ondansetron) half an hour before giving the medication. It will help to some extent. However, if the child still vomits even with Emeset, then it becomes important to admit the child and give intravenous medication after proving it is a case of malaria.

3. Your reports (attachment removed to protect patient identity) are suggestive of a high level of chronic infection or inflammation as ESR is high (erythrocyte sedimentation rate).

4. The white blood cell count (WBC count) is also high. This can be possible if the child was infected with a bacterial infection whilst the child was having dengue already (immunity is low in dengue).

5. Since the child has gone through so much, the child will definitely require more time to get back to normal. And, the child is susceptible to infection till the child has not become normal. Also, the weather conditions play a part.

6. I would advice to continue the same medicines which are currently going on. Please give P250 (Paracetamol) once every 6 hourly for three days.

7. If fever still persists more than three days or the child becomes toxic at any point of time, then it is advisable to show physically to your nearest doctor and evaluate completely with blood tests and if required admit.

Patient's Query

Thank you doctor,

So, can I continue the same medication?

Hi,

Welcome back to icliniq.com.

Yes, you can.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Faisal Abdul Karim Malim
Dr. Faisal Abdul Karim Malim

Pediatrics

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Pediatrics

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy